Anticholinergic exacerbation of psychotic symptoms : a case report

Gill, J.S. and Jambunathan, S.T. and Muhsin, M. and Abdul Rashid, R. (2003) Anticholinergic exacerbation of psychotic symptoms : a case report. Journal of the University of Malaya Medical Centre (JUMMEC), 8 (1). pp. 61-62. ISSN 1823-7339

Full text not available from this repository.
Official URL: https://jummec.um.edu.my/article/view/4531

Abstract

A common practice in psychiatry when treating patients is the concurrent administration of anticholinergics along with antipsychotics, either to prevent or treat extrapyramidal syndrome reactions from occurring. However, most antipsychotics have inherent anticholinergic properties themselves. Therefore, this subtype of these patients have a higher than usual risk of developing anticholinergic side-effects, of which the central nervous manifestations can mimic psychosis, and may cloud judgement on patients' progress towards their treatment.

Item Type: Article
Uncontrolled Keywords: Anticholinergics; anticholinergig toxicity; antipsychotics
Subjects: R Medicine
Divisions: Faculty of Medicine
Depositing User: Mr Jasny Razali
Date Deposited: 24 Mar 2021 05:37
Last Modified: 24 Mar 2021 05:37
URI: http://eprints.um.edu.my/id/eprint/24415

Actions (login required)

View Item View Item